High Wind, Hardeman
- When
- March 15, 9:40 AM CST to 6:00 PM CST
- Where
- Hardeman forecast zone
- Measured
- 50 kt (58 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Northwest winds between 35 and 45 mph with gusts near 60 mph developed across portions of western north Texas from mid-morning through the afternoon of the 15th. Winds were in response to intense low near the Kansas/Oklahoma border.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Northwest winds between 35 and 45 mph with gusts near 60 mph developed across portions of western north Texas from mid-morning through the afternoon of the 15th. Winds were in response to intense low near the Kansas/Oklahoma border. Lesser wind speeds spread eastward to near Wichita Falls and Henrietta during the afternoon, with speeds averaging 30 mph and gusts near 50 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 15, 3:00 AM CST, 6 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 AM CST THU MAR 15 2001 THE COLD FRONT IS CURRENTLY WORKING THROUGH THE AREA WITH GUSTY WINDS IMMEDIATELY BEHIND THE FRONT. THE PROFILERS SHOW THE 850 MB LOW CLOSER TO KICT THAN TO KSTJ AS THE MODELS PROGGED FOR 06Z. WITH CLOSE PROXIMITY TO THE LOW WE WILL HAVE TO WORRY ABOUT PRECIP INTO THE AFTERNOON ESPECIALLY IN NORTH CENTRAL OKLAHOMA. WITH LOW H8 TEMPS ADVECTING IN... WILL MAINTAIN A MENTION OF PRECIP MIX IN THE NORTH EVEN THROUGH LOW LEVEL TEMPS WILL BE A BIT WARM. EXPECT EARLY MAXS IN MANY AREAS WITH AFTERNOON TEMPS STEADY OR FALLING AS LOW LEVEL COLD AIR ADVECTION CONTINUES TO PUMP COLD AIR INTO THE AREA. AS LOW PRESSURE SYSTEM DEEPENS... WE WILL ALSO HAVE TO WORRY ABOUT STRONG WINDS DEVELOPING. WILL EXTEND WIND ADVISORY TO COVER ALL OF THE AREA EXCEPT THE SOUTHEAST FOR THIS AFTERNOON. OTHERWISE LITTLE CHANGE EXPECTED TO THE PACKAGE INTO THE WEEKEND. THE MEDIUM RANGE MODELS ARE BEGINNING TO CONVERGE TO A SOLUTION THAT MOVES THIS WEEKEND/S SYSTEM OUT OF THE AREA BY MONDAY. SO WILL REMOVE THE SLIGHT CHANCE POPS FOR MONDAY. ...SPEG. OKC 48 30 54 35 / 30 10 0 0 HBR 48 28 55 35 / 10 0 0 0 SPS 54 32 58 36 / 0 0 0 0 GAG 43 26 52 35 / 30 0 0 0 PNC 45 29 51 32 / 50 10 0 0 DUA 56 34 56 35 / 10 10 0 0 .OUN... OK...WIND ADVISORY TODAY ZONES 4>41-44>46-50. TX...WIND ADVISORY TODAY ZONES 83>90.
OKZ004>048-050>052-TXZ083>090-151900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CST THU MAR 15 2001 SEVERE THUNDERSTORMS ARE NOT FORECAST ACROSS WESTERN...CENTRAL OR SOUTHEAST OKLAHOMA OR WESTERN NORTH TEXAS TODAY OR TONIGHT. A STRONG LOW PRESSURE AREA WILL MOVE ACROSS NORTHERN OKLAHOMA...SOUTHEASTERN KANSAS AND INTO SOUTHWEST MISSOURI TODAY. AREAS OF RAIN WILL OCCUR ACROSS NORTHERN OKLAHOMA NEAR THIS AREA LOW PRESSURE...AND ISOLATED AREAS OF HEAVY RAINFALL ARE POSSIBLE ACROSS NORTH CENTRAL OKLAHOMA. AS THIS LOW PRESSURE AREA DEEPENS...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED OVER A LARGE AREA OF OKLAHOMA AND NORTH TEXAS TODAY. && ...SPEG. NOTE: BEGINNING TODAY... THE HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED TWICE DAILY AND AS NEEDED THROUGH THE SEVERE WEATHER SEASON. SCHEDULED OUTLOOKS WILL BE ISSUED AT 7 AM AND 1 PM. ALSO NOTE THAT THIS YEAR THE MASS NEWS DISSEMINATION HEADER ON THIS PRODUCT HAS BEEN CHANGED FROM /THUNDERSTORM OUTLOOK/ TO /HAZARDOUS WEATHER OUTLOOK/.
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
911 AM CST THU MAR 15 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 AM 1/2 MI NNW CHEYENNE OK 59 MPH WIND GUST
03/15/01 ROGER MILLS NON-CONVECTIVE WIND GUST
MEASURED BY OKLAHOMA
MESONET
CWThe national radar mosaic for the moment the first event began.
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230908, 5230909, 5230910.